MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11638
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via medwatch mw5091108, a flexor raabe guiding sheath split in two sections, still connected by the inner wire, upon removal of the device from the left groin.Nothing was left inside the patient.Additional information was provided by the customer on 10dec2019.The procedures involved during the event included a diagnostic aortogram via ultrasound-guided left femoral artery access; a "third order" cannulation of the right lower extremity; a diagnostic single leg extremity angiogram; and angioplasty of the right superficial femoral and popliteal arteries, the right tibioperoneal artery, and distal right peroneal artery.The patient's outcome was reported as good.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: g5: pma/510(k) number = k142829.Summary of event: as reported via medwatch mw5091108, a flexor raabe guiding sheath split in two sections, still connected by the inner wire, upon removal of the device from the left groin.Nothing was left inside the patient.Additional information was provided by the customer on 10dec2019.The procedures involved during the event included a diagnostic aortogram via ultrasound-guided left femoral artery access; a "third order" cannulation of the right lower extremity; a diagnostic single leg extremity angiogram; and angioplasty of the right superficial femoral and popliteal arteries, the right tibioperoneal artery, and distal right peroneal artery.The patient's outcome was reported as good.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and personnel interview was conducted during the investigation.As the device was not returned, a device failure analysis was not performed.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The complaint file, device history record, complaint history, validations, and manufacturing documents provide evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu instructs the user to inspect the product to ensure no damage has occurred upon removal from the package and warns the user to reconsider the approach if resistance is encountered or anticipated and that reinsertion of the dilator will increase the tensile limit of the sheath during removal.A previously closed corrective and preventative action identified contributing factors related to shaft separation, including the following: a) these devices are able to be advanced into restrictive anatomies.The capa investigation showed clinical users may be using these devices to force through restrictive anatomy causing separation upon removal.B) instructions for use warn to reinsert the dilator prior to removal.Investigation has identified that this is not always performed.Based on the outcome of the root cause investigation, it was determined that the separation failures of the flexor introducer sheath devices are based upon the use of the device rather than any manufacturing or design non-conformances.An additional capa has been previously opened to investigate this failure mode.Based on the information provided and the results of the investigation, cook has concluded that a root cause for this event cannot be established.It is possible that the cause of the reported event is the physician failing to reinsert the dilator prior to removal or being advanced into restrictive anatomies, but no evidence has been provided to cook to confirm that conclusion in this case.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9451123
Report Number1820334-2019-03082
Device Sequence Number2606711
Product Code DYB
UDI-Device Identifier00827002116382
UDI-Public(01)00827002116382(17)200829(10)8180255
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2020
Device Model NumberG11638
Device Catalogue NumberKCFW-6.0-38-55-RB-RAABE
Device Lot Number8180255
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight52